Translator Disclaimer
March 2011 The log-generalized modified Weibull regression model
Edwin M. M. Ortega, Gauss M. Cordeiro, Jalmar M. F. Carrasco
Braz. J. Probab. Stat. 25(1): 64-89 (March 2011). DOI: 10.1214/09-BJPS110

Abstract

For the first time, we introduce the log-generalized modified Weibull regression model based on the modified Weibull distribution [Carrasco, Ortega and Cordeiro Comput. Statist. Data Anal. 53 (2008) 450–462]. This distribution can accommodate increasing, decreasing, bathtub and unimodal shaped hazard functions. A second advantage is that it includes classical distributions reported in lifetime literature as special cases. We also show that the new regression model can be applied to censored data since it represents a parametric family of models that includes as submodels several widely known regression models and therefore can be used more effectively in the analysis of survival data. We obtain maximum likelihood estimates for the model parameters by considering censored data and evaluate local influence on the estimates of the parameters by taking different perturbation schemes. Some global-influence measurements are also investigated. In addition, we define martingale and deviance residuals to detect outliers and evaluate the model assumptions. We demonstrate that our extended regression model is very useful to the analysis of real data and may give more realistic fits than other special regression models.

Citation

Download Citation

Edwin M. M. Ortega. Gauss M. Cordeiro. Jalmar M. F. Carrasco. "The log-generalized modified Weibull regression model." Braz. J. Probab. Stat. 25 (1) 64 - 89, March 2011. https://doi.org/10.1214/09-BJPS110

Information

Published: March 2011
First available in Project Euclid: 3 December 2010

zbMATH: 1300.62019
MathSciNet: MR2746493
Digital Object Identifier: 10.1214/09-BJPS110

Rights: Copyright © 2011 Brazilian Statistical Association

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.25 • No. 1 • March 2011
Back to Top